MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 320 SYSTEM; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 320 SYSTEM; SYSTEM, BLOOD CULTURING
Catalog Number 441743
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone #:(b)(6).H.6.Investigation summary: a complaint of "team returned 16 positives from 2 days during the weekend" was received against bactec mgit 320 instrument material number: (b)(4), serial number: (b)(6).A bd remote assistance associate communicated with the customer and verified the instrument and observed that there were no instrument related issues.Instrument was found to be functional, and the customer started using the instrument for regular operation.This is an unconfirmed complaint, and the root cause was unable to be determined.Device history record review for the instrument mt1017, is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review revealed no previous complaints for this issue.No parts were replaced as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.No new trends, risks, or hazards were identified as a result of the complaint.Bd quality will continue to closely monitor for trends associated with this complaint.
 
Event or Problem Description
It was reported that while using bd bactec¿ mgit¿ 320 system, there were sixteen (16) false positives.Customer performed confirmatory testing and no patient impact was reported.

Brand Name
BD BACTEC¿ MGIT¿ 320 SYSTEM
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19388096
Report Number1119779-2024-00403
Device Sequence Number4035803
Product Code MDB
UDI-Device Identifier00382904417437
UDI-Public(01)00382904417437
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown